Arkansas, 2013

Hail in Arkansas, April 29, 2013

April 29, 2013 · NWS LZK · 1 event in 1 county or zone

An isolated storm popped up in northern Arkansas during the heat of the afternoon on the 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An isolated storm popped up in northern Arkansas during the heat of the afternoon on the 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 1:56 PM CST, 19 minutes earlier.

Area forecast discussion, Apr 29, 1:56 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CDT MON APR 29 2013

.UPDATE...
ISOLATED CONVECTION HAS DEVELOPED ACROSS NORTHWEST AND WESTERN
SECTIONS...IN A MODERATELY UNSTABLE...YET VERY WEAKLY FORCED
ATMOSPHERE. NEAR TERM FORECASTS HAVE BEEN TO ACCOUNT FOR THIS.
&&

.PREV DISCUSSION... /ISSUED 233 PM CDT MON APR 29 2013/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
OVERALL COMPLEXITY OF FORECASTS WILL STEADILY INCREASE DURING THIS
PERIOD.

FAIR CONDITIONS WILL PREVAIL EARLY IN THIS PERIOD. LOW LEVEL
SOUTHERLY FLOW WILL PROMOTE ABOVE NORMAL TEMPERATURES THROUGH
WEDNESDAY.

DETERMINISTIC OUTPUT FROM MEDIUM RANGE MODELS CONTINUE TO INDICATE
THE DEVELOPMENT A CLOSED LOW...SOMEWHERE OVER THE CENTRAL U.S. LATE
IN PERIOD. FORECAST MID LEVEL HEIGHTS FROM THESE RUNS INDICATE A
TWO TO THREE SIGMA DIFFERENCE FROM CLIMATOLOGY...INDICATING THAT
IF SOLUTIONS WERE TO VERIFY...THIS EVENT WOULD BE QUITE UNIQUE.
MODEL SOLUTIONS HISTORICALLY ARE POOR WITH THESE HIGHLY ANOMALOUS
FORECASTS...AND FORECASTS WILL BE RATHER CONSERVATIVE TO REFLECT
WELL ABOVE AVERAGE FORECAST UNCERTAINTY.
&&

LONG TERM...FRIDAY THROUGH MONDAY
MODEL CONSISTENCY HAS NOT BEEN GREAT WITH UPPER LOW MOVING THROUGH
THE CENTRAL PLAINS...AND HAVE GONE WITH A MODEL BLEND...BUT
TRENDED MORE TOWARD TO THE EUROPEAN...AS THE GFS HAS BEEN MUCH
FURTHER SOUTH. IN FACT...THE GFS IS MORE THAN 2 STANDARD
DEVIATIONS OFF...WITH A VERY RARE SCENARIO.

BECAUSE OF THIS...KEPT SMALL RAIN CHANCES IN FOR FRIDAY THROUGH
SUNDAY...ESPECIALLY ACROSS NORTHERN ARKANSAS. IN ANY
CASE...TEMPERATURES WILL BE MUCH COOLER THAN NORMAL...WITH EVEN
RECORD TEMPERATURES POSSIBLE. WILL HAVE TO CONTINUE TO MONITOR MODEL
GUIDANCE...AS THE UPPER LOW MAY STAY AROUND THE AREA THROUGH THE
WEEKEND.

WHEN THE UPPER LOW FINALLY MOVES OUT OF THE AREA...A WARMING TREND
WILL BEGIN...WITH READINGS QUICKLY REBOUNDING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     56  83  57  82 /  10   0   0   0
CAMDEN AR         54  84  56  83 /   0   0   0  10
HARRISON AR       55  82  55  79 /  10   0   0  10
HOT SPRINGS AR    55  83  58  82 /  10   0   0   0
LITTLE ROCK   AR  57  83  58  83 /  10   0   0  10
MONTICELLO AR     56  84  57  83 /   0   0   0  20
MOUNT IDA AR      56  83  56  81 /  10   0   0   0
MOUNTAIN HOME AR  54  83  55  81 /  10   0   0   0
NEWPORT AR        57  84  59  83 /  10   0   0   0
PINE BLUFF AR     57  84  59  83 /   0   0   0  10
RUSSELLVILLE AR   55  83  56  81 /  10   0   0   0
SEARCY AR         57  83  57  82 /  10   0   0   0
STUTTGART AR      58  84  59  83 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...58
Hazardous weather outlook, Apr 29, 10:01 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 AM CDT MON APR 29 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1101 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY
NIGHT AND INCREASE ON THURSDAY...AS A STRONG COLD FRONT MOVES
THROUGH THE REGION. THERE COULD BE A POTENTIAL FOR SOME STRONG
THUNDERSTORMS WITH THIS COLD FRONT.

MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THIS COLD FRONT
FOR LATE THIS WEEK INTO NEXT WEEKEND...WITH THE POTENTIAL FOR WELL
BELOW NORMAL TEMPERATURES FOR MUCH OF ARKANSAS. RECORD LOW
TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/51

In the hours before

Local storm report, Apr 29, 1:02 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     3 N CASSCOE             34.56N 91.32W
04/27/2013                   ARKANSAS           AR   PUBLIC

            TREES WERE BLOWN DOWN OVER A 75 YARD AREA BETWEEN CASSCOE
            AND ROE.

&&

61
Special weather statement, Apr 29, 1:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT MON APR 29 2013

ARZ003-004-292025-
BOONE AR-MARION AR-
258 PM CDT MON APR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOONE AND WESTERN MARION
COUNTIES UNTIL 330 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERGMAN...OR 9 MILES EAST OF
HARRISON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PYATT...              OLVEY...              LAKEWAY...
  DODD CITY...          CRAWFORD...           CLARK HILL...
  BERGMAN...            ZINC...               SNOW...
  EROS...               BELLEFONTE...         POWELL...
  PLEASANT RIDGE...     PINE MTN...           KEENER...
  CRAWFORD MTN...       COMAL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3637 9276 3615 9276 3617 9305 3634 9305
TIME...MOT...LOC 1958Z 270DEG 6KT 3626 9295

55

The radar

The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
April 29, 2:15 PM CST
Where
Boone County, 0.56 mi E of Zinc
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.280, -92.910

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437980.